# SDR 0201471242

- Difficulty date: April 29, 2002
- Submitted: May 10, 2002
- Operation: Air carrier
- Aircraft: N242NW
- Make and model: Doug DC-10-30
- Aircraft serial: 47845
- Aircraft time: 73,629 hours, 17,847 cycles
- Engine: Ge CF650C2
- Engine time: 86,957 hours, 20,614 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Flamed Out
- Location: Nr 3
- Stage of operation: CR
- How discovered: O
- Nature of condition: X
- Precautionary procedure: E, A

## Discrepancy

DURING CRUISE FLIGHT AT 36,000 FEET THE NR 3 ENGINE ROLLED BACK APPROXIMATELY 20 PERCENT.  THRUST LEVER INPUT HAD NO EFFECT ON ENGINE RPM AND 30 SECONDS AFTER INITIAL ROLLBACK THE NR 3 ENGINE FLAMED OUT.  FLIGHT CREW WAS UNABLE TO RESTART THE NR 3 ENGINE.  FLIGHT CREW RETURNED TO DEPARTURE AIRPORT AND PERFORMED AN UNEVENTFUL LANDING.  MAINTENANCE REPLACED THE NR 3 ENGINE.
